MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) CPS DIRECT PL (PEELABLE) OUTER GUIDE CATHETER; CATHETER, PERCUTANEOUS

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) CPS DIRECT PL (PEELABLE) OUTER GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number 410173
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during procedure that the catheter tip had broken off from the sheath.The tip became wedged in the patient's pulmonary artery.Retrieval was attempted but unsuccessful.The pocket was closed.The patient was stable.
 
Additional Manufacturer Narrative
The reported event of ¿tip of the cps delivery system had broken off of the sheath¿ was confirmed.As received, a cps catheter was returned with dilator and insertion tool for analysis.Visual inspection of the catheter found the distal tip to be damaged, and the grey soft tip was detached and not returned for analysis.
 
Additional Manufacturer Narrative
Correction: previously reported as 'prolonged surgery' malfunction, corrected h6 and b5 to reflect intubation and event type updated to serious injury,.
 
Event or Problem Description
During retrieval attempt, patient intubation was necessary.Following procedure, the patent was taken to the intensive care unit.

Brand Name
CPS DIRECT PL (PEELABLE) OUTER GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key17030966
Report Number2017865-2023-22031
Device Sequence Number6459263
Product Code DQY
UDI-Device Identifier05414734206815
UDI-Public05414734206815
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061710
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number410173
Device Catalogue Number410173
Device Lot Number8448793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer09/15/2023
06/13/2024
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date09/15/2023
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite